Jump to content



Photo

Irritablility & Pain After 4 Weeks Off, Please Help


  • Please log in to reply
7 replies to this topic

#1 arglebargle

arglebargle

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 21 August 2016 - 03:07 AM

Was taking 20mg cymbalta 2x a day for some kind of neuropathy or fibromyalgia type pain in my hands and feet. (Drs never gave an official diagnosis and couldn't find a cause. I have been taking it for maybe a year and didn't really think it was helping.) Didn't have any side effects, really.

 

Decided to go off it and none of you will be surprised that the taper rate the Dr. & pharmacist recommended was WAY too fast. I did bead counting extremely slowly and did pretty well until about 10 beads left. Felt a little irritable and stayed at that level for a long time. Then stayed at 5 for about two weeks.

 

Finally stopped completely about 4 weeks ago. It seemed ok at first, but I became extremely irritable and impatient shortly after and it is pretty constant and severe. Everything drives me up the wall now. Also had lots of nerve pain in my hand and feet. Worse than ever.

 

The irritability has had a serious impact on every aspect of my life. I'm scared to talk to people on the phone. (I push everything to email where I can measure my response better.) And I'm even afraid that it's putting my job in jeopardy.

 

I know there is a lot of information here I can help myself to, and I'm usually a RTFM person, but I'm hoping some regulars can chime in and help me out by giving me the broad strokes. I'm feeling rather overwhelmed.

 

Mainly, I fear that I'm "broken" now from taking this drug. That it's a permanent state. That I'm going to be a crabby, lonely old man yelling at people to get off my lawn and pounding my fist on my desk for the rest of my life. I'm trying to just sequester myself now and wait for it to pass, but how long can I expect this to last?

 

I've read about people taking very small doses of cymbalta when things get bad. But I don't know if it's a good idea to put it back in my system AT ALL. And if I go back to, say 5 beads 2x a day, then where do I go from there?

 

 

And since the pain I'm experiencing now is similar to what I felt before taking cymbalta, how do I tell if it's just withdrawal or if it's the original pain and cymbalta really WAS helping?

 

Thank you all.

 


#2 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,868 posts
  • LocationMissouri

Posted 21 August 2016 - 08:33 AM

What you are felling is called 'rebound'.  Your pain is say a level 4 before the Cymbalta, it doesn't work so you wean off. The pain goes up to a level, say 7 after coming off. This is called a rebound symptom. Once the nerves return to normal the pain should slowly return to a level 4. Nerves heal/return to normal slowly. Generally it is considered to take around 2 years. Of course it depends on the cause of the nerve problems.

 

Many of us have been through this and have had the same feelings. It does pass. For some a matter of a few weeks for others 1 year or more. Of course things do slowly get better during that time. For the anxiety....stay hydrated, 500 mg/day Vit C and 3000 mg of omega 3 often helps. In addition you can take diphenhydramine periodically for the mood swings and anxiety. Diphenhydramine is the active ingredient in most sleep aides and Benadryl. Do not use it constantly as you will get use to it and it won't work all the time. Just take it once here and once there.

 

You are going through a process typical for many of us. Do not despair. It will get better. The next 3 or 4 weeks will probably be the worse.


#3 Raven72

Raven72

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 909 posts
  • LocationSomewhere In The Stratosphere
  • why_joining:
    Additional support outside my atmosphere.

Posted 21 August 2016 - 09:40 AM

Welcome friend,

FH is on point with all he said. He is our resident research specialist. Search the topics and you will see.

You are not alone and things will get better.I started tapering from 120mg back in March and went to bead counting. Unfortunately, the bead counting didn't work due to the difference in the amount of beads from one capsule to the next. I ended up going cold turkey on April 1st. I won't lie and say it gets better then goes away forever. There will be setbacks as you are already aware. In fact I am struggling through one right now.

Whatever you do don't give up on yourself. We are here anytime you need us. I would suggest finding a therapist as soon as possible. I just nw started seeing one and wish I had done it sooner

Be strong,
Raven

#4 gail

gail

    Site Partners

  • Site Supporter
  • 6,006 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 21 August 2016 - 10:10 AM

Welcome Agbg,

Fishinghat and Raven resumed it all.

Concerning taking small doses of cymbalta on really bad days, the article was about a woman in withdrawal that took 20mg once in a while.
There is mention of 5 beads or so in some posts, which is about one half milligram.

No one that I know here tried this though. If you should try it, let us know the outcome!

#5 arglebargle

arglebargle

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 21 August 2016 - 05:59 PM


You are going through a process typical for many of us. Do not despair. It will get better. The next 3 or 4 weeks will probably be the worse.

 

Thanks so much for the feedback and support. It's really helpful to hear all of this. Since the tapering went so smoothly, I really didn't expect any rebound or strong negative effects going from 5 beads to 0.

 

As sad as it is to hear that this goes on for a while, it's helpful to know this is just par for the course. Rather than waking up every day wondering what is going on. It sure would be nice if doctors knew anything about this phenomenon and could prepare you for it.

 

I don't think I'll try going back on tiny doses. I had some of it leftover, but threw it out when I went to zero. I'll try everything else before that.

 

Thanks again.


#6 Ajax

Ajax

    Newbie

  • Site Supporter
  • 4 posts

Posted 28 October 2016 - 06:59 PM

Yes, I don't think I want to put any more Cymbalta in my body.  I did start with 20mg prozac because I was a crazy person.  still am, but it's only been three days.  By crazy I mean mood swings including suicidal thinking.  intense irritability.  parasthesia (my skin feels like the moment before you get goosebumps or before you realize you burned yourself- very uncomfortable).  I can't believe how bad this is.  thanks for the suggestion about dphenhydramine (Benadryl).  I have some human benadryl my vet recommended for my dog who has bad allergies and hives every once in a while.  You know you've gone down the rabbit hole when you are sharing meds with your dog.  


#7 gail

gail

    Site Partners

  • Site Supporter
  • 6,006 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 29 October 2016 - 07:00 AM

Hello Ajax,

Welcome to the forum, your last phrase got me laughing out loud! You are funny! Even though y our situation is not.

Where are you at with Cymbalta? Cold turkey? Bead count? We got a member here with the same skin thing condition, drives him bats. In case you want to check this out, his alias is Howtostopproperly.

Anytime you want to talk or need info or vent, we are here. And may have suggestions. Prozac is a good med with very little side effects. See you!

#8 Ajax

Ajax

    Newbie

  • Site Supporter
  • 4 posts

Posted 30 October 2016 - 04:15 PM

Hi Gail,

I've been off 5 weeks.  I slowly tapered down from 90.  like 60 for six months, and then 40 for six months and then 20 for a couple of months.  and then none!  I didn't count beads.  I probably should have, but it just seemed too hard, and I didn't realize how bad the withdrawal symptoms could get.  I've been off about 5 weeks.  some good days, some bad.  my IBS is back with a vengeance, as is my oversensitivity to stinky perfumey things like dryer sheets (there must be some specific chemical I react to).  I haven't been crying or suicidal for the last two days, so I'm feeling like I can do this.  Thanks for your support!

Ajax





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users